Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Jackson, KY

May 6, 2013Menifee County, Powell County, Wolfe County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 6, 2013, 5:19 PM EDT for Menifee County, Powell County, Wolfe County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2013, 5:19 PM EDT (21:19 UTC)
Expired
May 6, 2013, 8:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Menifee County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS53 KJKL 062119
FFWJKL
KYC165-197-237-070030-
/O.NEW.KJKL.FF.W.0005.130506T2119Z-130507T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 830 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. SOME LOCATIONS HAVE RECEIVED OVER AN INCH OF RAINFALL
  IN THE PAST HOUR...WITH UP TO AN ADDITIONAL INCH OF RAIN EXPECTED
  BETWEEN 5:15 AND 6 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPTON...BAPTIST...CALABOOSE...GOSNEYVILLE...HAYSTACK...JENSON...
  KOOMER RIDGE CAMPGROUND...LANDSAW...PINE RIDGE...RED RIVER GORGE...
  STILLWATER...TOLIVER...TRENT AND VALERIA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POWDER MILL 
BRANCH...INDIAN CREEK...SOUTH FORK RED RIVER...RED RIVER...CHIMNEY 
TOP CREEK...BAPTIST FORK...SPAAS CREEK...LEATHERWOOD FORK...CLEAR 
BRANCH...MIDDLE FORK RED RIVER...MILL CREEK...AND SWANGO FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3782 8344 3770 8345 3775 8362 3779 8367
      3783 8377 3789 8371

$$

GEOGERIAN
2 follow-up statements
277 
WGUS73 KJKL 062158
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT MON MAY 6 2013

KYC165-197-237-070030-
/O.CON.KJKL.FF.W.0005.000000T0000Z-130507T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-
558 PM EDT MON MAY 6 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN WOLFE...
EAST CENTRAL POWELL AND SOUTH CENTRAL MENIFEE COUNTIES UNTIL 830 PM
EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD DIMINISHED ACROSS THE 
WARNED AREA...HOWEVER EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL
WILL CONTINUE TO CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
WILL EXPERIENCE FLASH FLOODING INCLUDE...CAMPTON...BAPTIST...
CALABOOSE...GOSNEYVILLE...HAYSTACK...JE NSON...KOOMER RIDGE 
CAMPGROUND...LANDSAW...NADA...PINE RIDGE...RED RIVER 
GORGE...STILLWATER...TOLIVER...TRENT AND VALERIA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
POWDER MILL BRANCH...CLIFTY CREEK...INDIAN CREEK...SOUTH FORK RED
RIVER...RED RIVER...CHIMNEY TOP CREEK...BAPTIST FORK...SPAAS CREEK...
LEATHERWOOD FORK...CLEAR BRANCH...MIDDLE FORK RED RIVER...MILL 
CREEK...GRAYS BRANCH...LACY CREEK AND SWANGO FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3782 8344 3770 8345 3775 8362 3779 8367
      3783 8377 3789 8371

$$

GEOGERIAN
636 
WGUS73 KJKL 062350
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON MAY 6 2013

KYC165-197-237-070005-
/O.CAN.KJKL.FF.W.0005.000000T0000Z-130507T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-
750 PM EDT MON MAY 6 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
WOLFE...EAST CENTRAL POWELL AND SOUTH CENTRAL MENIFEE COUNTIES IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3782 8344 3770 8345 3775 8362 3779 8367
      3783 8377 3789 8371

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:57 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 6, 3:57 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT MON MAY 6 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 355 PM EDT MON MAY 6 2013

A CLOSED UPPER LEVEL LOW NOW OVER MIDDLE TN WILL MEANDER ACROSS THE
SOUTHEAST AND INTO THE CAROLINAS THROUGH THE PERIOD. THE UPPER
LEVEL LOW WILL DROP SOUTH INTO NE AL TONIGHT AND THEN MOVE ACROSS
CENTRAL GA AND INTO WESTERN SC BY EARLY MON MORNING. THIS WILL WILL
THEN MOVE NORTH ACROSS NORTH CAROLINA...AND ACTUALLY MAKE ANOTHER
CLOSER APPROACH TO EAST KY LATE AS IT MOVES INTO THE BLUE RIDGE
REGION OF VA...IF NOT WEST OF I 81 CORRIDOR. THIS SYSTEM WILL BE THE
PRIMARY WEATHER MAKER THROUGH THE PERIOD...WITH RAIN CHANCES MORE OR
LESS DIURNALLY DRIVEN EXCEPT FOR POSSIBLY TUE NIGHT WHERE RAIN
CHANCES WILL LINGER...ESPECIALLY SOUTH AND EAST THROUGH THE NIGHT AS
THE UPPER LEVEL SYSTEM ROTATES A DISTURBANCE INTO THE APPALACHIANS AS
WILL NEAR THE AREA.

SCATTERED SHOWERS AND SOME THUNDERSTORMS HAVE DEVELOP OVER PARTS OF
THE UPPER CUMBERLAND REGION AND KY RIVER BASINS SOUTHEAST INTO
VA...NE TN AND WESTERN NC. WITH DAYTIME HEATING AND COLD AIR ALOFT
FROM UPPER LEVEL LOW TO OUR SOUTHWEST...THE INTENSITY OF THESE AND
COVERAGE SHOULD PEAK OVER THE NEXT FEW HOURS AS WE ARE NEARING PEAK
HEATING. SOME SMALL HAIL HAS BEEN REPORTED FROM THESE AND THIS WILL
CONTINUE TO BE THE PRIMARY THREAT FROM THESE ALONG WITH BRIEF HEAVY
RAIN. A FEW MORE VIGOROUS STORM COULD PRODUCE HAIL A BIT LARGER ON
THE ORDER OF THREE QUARTERS OF AN INCH TO ONE INCH...BUT THIS WILL
LIKELY BE VERY ISOLATED.

MUCH OF THE LOW CLOUDS THOUGH SOME DEBRIS CLOUDS FROM PM CONVECTION
MAY LINGER FOR A TIME INTO THE NIGHT SHOULD ERODE THROUGH THE EVENING
INTO THE PAST MIDNIGHT HOURS TONIGHT. DRIER AIR SHOULD WRAP IN FROM
THE SOUTH FROM TN AND THIS SHOULD LEAD TO COLDEST LOWS TONIGHT CLOSER
TO THE TN BORDER AND A BIT HIGHER FURTHER NORTH AND EAST WHERE
DEWPOINTS WILL REMAIN HIGHER...CLEARING AND WEAKENING OF GRADIENT
WILL BE SLOWER. DESPITE THIS...FOG SHOULD DEVELOP IN THE VALLEYS AND
IF CLEARING IS RATHER EXTENSIVE...IT MAY BECOME RATHER WIDESPREAD AND
POSSIBLY DENSE IN MANY AREAS OVERNIGHT. CONFIDENCE IS NOT EXTREMELY
HIGH IN DEGREE OF CLEARING...SO CONFIDENCE IN HOW DENSE THE FOG WILL
BE IS NOT EXTREMELY HIGH.

TEMPERATURES WILL MODERATE THROUGH THE PERIOD...WITH AS NOTED EARLIER
HIGHEST POPS AFTER THIS EVENING ON TUESDAY AFTERNOON...THOUGH
CHANCES WILL REMAIN IN MORE SOUTHEASTERN AREAS INTO TUE NIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM EDT MON MAY 6 2013

A PESKY SLOW MOVING STACKED LOW PRESSURE SHOULD BE JUST TO OUR EAST
AT THE START OF THE PERIOD...GRADUALLY WEAKENING AND MOVING AWAY TO
THE NORTHEAST. IT WILL STILL BE CLOSE ENOUGH FOR DAYTIME HEATING TO
CREATE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP DURING THE AFTERNOON. THEY SHOULD THEN DIE OUT IN THE
EVENING WITH LOSS OF HEATING AND GRADUAL WARMING ALOFT AS
GEOPOTENTIAL HEIGHTS CLIMB.

ON THURSDAY AND THURSDAY NIGHT...A SHORTWAVE TROUGH APPROACHING FROM
THE NW COUPLED WITH WARM AIR ADVECTION WILL BRING ANOTHER POTENTIAL
FOR SHOWER/THUNDERSTORMS. DAY TIME HEATING AND ITS INSTABILITY WILL
ALSO ADD TO THE POTENTIAL. A COLD FRONT TRAILING FROM THE LOW WILL
SLOWLY APPROACH OUR REGION ON FRIDAY AND FRIDAY NIGHT...PROLONGING
THE POSSIBILITY OF SHOWERS/THUNDERSTORMS. MODELS DEVELOP DIFFERENCES
REGARDING THE FINER DETAILS AT THIS LONGER TIME FRAME. THIS LARGELY
CONCERNS TIMING AND STRENGTH OF COLD FRONTS. AN INITIAL WEAK COLD
FRONT WHICH WAS JUST REFERENCED MAY PASS THROUGH ON SATURDAY...
LIKELY FOLLOWED BY A STRONGER FRONT ON SATURDAY NIGHT AS A DEEP
UPPER TROUGH DROPS INTO THE EASTERN CONUS. ANY PRECIP LINGERING
BEHIND THE FRONT OR FRONTS SHOULD END ON SUNDAY AS MUCH DRIER AND
COOLER AIR ARRIVES. IN FACT...THE AIR MASS LOOKS LIKE IT COULD BE
COLD ENOUGH FOR ANOTHER SHOT AT SOME FROST EARLY NEXT WEEK.
HOWEVER...WITH GREEN-UP OF VEGETATION AND THE ASSOCIATED
EVAPOTRANSPIRATION...IT BECOMES INCREASINGLY DIFFICULT WITH PASSING
TIME TO MAINTAIN LOW DEW POINTS SO THAT WE DO NOT FOG AT NIGHT
INSTEAD OF FROST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 155 PM EDT MON MAY 6 2013

MVFR TO VFR CIGS IN CU AND CB ARE CURRENTLY OBSERVED ACROSS THE
REGION AND THIS TREND SHOULD CONTINUE. AREAS FROM IO TO K22 TO
EXTREME SOUTHEAST KY WILL INITIALLY IMPROVE FROM IFR INTO THE MVFR
RANGE. EARLY IN THE PERIOD...LOZ SHOULD EXPERIENCE A THUNDERSTORM ON
STATION AND OVER THE NEXT 4 TO 6 HRS THUNDERSTORMS WILL BE POSSIBLE
AT LOZ...AND SME AND WELL AS THE ENTIRE REGION. THE STRONGEST STORMS
MAY BE NEAR JKL OR BETWEEN LOZ AND JKL. ONCE PEAK HEATING IS LOSS IN
THE EVENING...AFTER ABOUT 23Z OR SO...SOME PARTIAL CLEARING TONIGHT
COULD LEAD TO SOME LOCALLY DENSE FOG LATE TONIGHT. THIS FOG WOULD
THEN LIFT AND DISSIPATE DURING THE 12Z TO 18Z PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JP
LONG TERM...HAL
AVIATION...JP
Hazardous weather outlook, May 6, 4:21 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT MON MAY 6 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
421 PM EDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG...WITH
THE MAIN THREATS BEING SMALL HAIL AND WIND GUSTS UP TO 40 MPH.

LOCALLY DENSE FOG...REDUCING VISIBILITIES UNDER A QUARTER MILE AT
TIMES...IS EXPECTED LATE TONIGHT...ESPECIALLY IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY DENSE FOG IS EXPECTED EARLY TUESDAY MORNING.

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH SATURDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY REPORTS OF HAIL OR STRONG WINDS TODAY TO
THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KAS/JP

In the hours before

Local storm report, May 6, 3:50 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT MON MAY 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             THOUSANDSTICKS          37.19N 83.43W
05/06/2013  E0.88 INCH       LESLIE             KY   TRAINED SPOTTER

&&

TBREWER
Special weather statement, May 6, 4:04 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON MAY 6 2013

KYZ108-112-062045-
WOLFE-BREATHITT-
404 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT MONDAY AFTERNOON...

   SOUTHERN WOLFE AND
   CENTRAL BREATHITT.

AT 404 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILSTACY...OR
NEAR JACKSON...MOVING NORTHWEST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAGINSVILLE
AROUND 410 PM EDT...NOCTOR AROUND 415 PM EDT...ELKATAWA AROUND 420 PM
EDT...KECK AROUND 425 PM EDT...SEWELL AROUND 430 PM EDT.

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, May 6, 4:14 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT MON MAY 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             MCKEE                   37.43N 84.00W
05/06/2013  E0.25 INCH       JACKSON            KY   911 CALL CENTER

&&

TBREWER
Special weather statement, May 6, 4:15 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT MON MAY 6 2013

KYZ058-068-069-062045-
ESTILL-ROCKCASTLE-JACKSON-
415 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT MONDAY AFTERNOON...

   NORTHERN JACKSON...
   NORTHEASTERN ROCKCASTLE AND
   SOUTHWESTERN ESTILL.

AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCKEE...MOVING
NORTHWEST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COLLINGSWORTH
AROUND 425 PM EDT...SANDGAP AROUND 430 PM EDT...ALCORN AROUND 435 PM
EDT...KERBY KNOB AROUND 440 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, May 6, 4:19 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT MON MAY 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             3 NE JACKSON            37.59N 83.34W
05/06/2013  E0.50 INCH       BREATHITT          KY   NWS EMPLOYEE

            OCCURRED AT THE JACKSON WEATHER SERVICE OFFICE.

&&

TBREWER
Special weather statement, May 6, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT MON MAY 6 2013

KYZ108-112-062115-
WOLFE-BREATHITT-
445 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT MONDAY AFTERNOON...

   WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAXTON...OR 8
MILES SOUTHEAST OF CAMPTON...MOVING NORTHWEST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MALAGA AROUND
450 PM EDT...LANDSAW AROUND 455 PM EDT...BAPTIST AROUND 500 PM EDT...
STILLWATER AROUND 505 PM EDT...CAMPTON AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:24 PM EDTAreal Flood AdvisoryJKLJackson, Rockcastle2 hr
May 6, 4:31 PM EDTAreal Flood AdvisoryJKLBell, Harlan119 min
May 6, 5:04 PM EDTAreal Flood AdvisoryJKLMenifee, Powell, Wolfe116 min
May 6, 5:28 PM EDTAreal Flood AdvisoryJKLClay, Leslie2 hr
May 6, 5:55 PM EDTFlash Flood WarningJKLClay, Leslie3 hr
May 6, 6:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry38 min
May 6, 6:49 PM EDTAreal Flood AdvisoryJKLBreathitt, Jackson, Lee, Owsley, Perry3 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.